It is currently Thu Aug 24, 2017 4:47 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Wed Jun 04, 2014 2:37 pm 
Offline
Power Poster
Power Poster

Joined: Wed Jun 04, 2014 7:09 am
Posts: 71
Hi everyone,

I'm a new member who is tapering of bupe after 8 years of maintainance.. bear in mind that eng. is not my 1st language so sorry about any mistakes..just wanted to share my story and looking for some support and feel not so alone in all this..

So after 8 miserable yrs I finally feel strong and driven enough to taper of this stuff that has really made me a slave..just like most of us :) ..(in my country they don't really subscribe suboxone or subutex anymore..but buprenorphyne tablets)..I don't have to pay for it but am still a slave of the drug for way too long..it has changed me..got me to slowly dissocialize from my friends and life in general..I want to feel again..the highs and lows..
I've been as high as 8mg for 2 yrs..last two years i have spent on 4 to 3 mg.. and last month finally decided to start tapering (got my doc to get me on 2mg tablets)..
I'am at 2 mg per day at the moment but find it quite difficult to take only 2 doses per day..I usually divided my doses into 3 and it's become an issue..
When I do take 2 doses daily per 1mg I tend to wake up at around 4 at night with heart beating real fast and no chance to continue sleeping, it's as if I missed a dose for the day and it makes me feel guilty as hell bcs IT IS the same dose that I'm taking yet a lot harder psychologically and physicaly to do.. I feel guilty bcs it feels like dividing into 3 doses a day is cheating myself..and I even know (and have tried it) that it's easier to go down to 1,5 mg daily (in 3 doses) than 2mg (in 2 doses daily)..looks like this is the harder part to get to only 2 doses daily.. I have read a lot about this and been advised by my doctor that it is quite important to get myself to 2 and eventually 1 dose a day before going down to 1,5mg..
.. anyway I am really driven to succeed this time so please share your advice and help..thank you


Top
 Profile  
 
PostPosted: Wed Jun 04, 2014 5:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
I've been on one dose a day right from the start (8 mg/day), which was just around last Christmas (after several years on methadone).

I'm down to .75 mg/day, which I take in the morning, and it gets me through the day ok; I slow down a bit during the afternoon, but usually feel fine again in the evening (go figure).

The Bup half-life (according to Wikpedia) is 20 - 73 hours (mean avg 37 hours). But we're all different. Maybe it would be easier to get down to one dose per day before you go any lower. What does your doc say?

-- JI

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
PostPosted: Wed Jun 04, 2014 7:45 pm 
Offline
Power Poster
Power Poster

Joined: Wed Jun 04, 2014 7:09 am
Posts: 71
johnny_ikon wrote:
I've been on one dose a day right from the start (8 mg/day), which was just around last Christmas (after several years on methadone).

I'm down to .75 mg/day, which I take in the morning, and it gets me through the day ok; I slow down a bit during the afternoon, but usually feel fine again in the evening (go figure).

The Bup half-life (according to Wikpedia) is 20 - 73 hours (mean avg 37 hours). But we're all different. Maybe it would be easier to get down to one dose per day before you go any lower. What does your doc say?

-- JI


He and other docs I've had during last 8 yrs all think bupe/sub is to be taken in one daily dose..only then do you sort of really know how many mgs you need.
Like I said for me it's even easier to do 3 x 0,5mg daily (no withdrawals whatsoever), than 2 x 1mg (withdrawal sympthoms every night!)..which confirms this theory of sort of cheating ourselves if taking more than 2 doses per day.. To me it's not a fact of not rewarding the brain that one time, but pure physical signs of missing a dose and I don't want to take a rescue dose bcs it feels like one step back..
If anyone can help a little about this particular bump they've had I'd appreciate it..


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Jun 05, 2014 5:53 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat May 03, 2014 11:09 am
Posts: 256
fuser wrote:
johnny_ikon wrote:
I've been on one dose a day right from the start (8 mg/day), which was just around last Christmas (after several years on methadone).

I'm down to .75 mg/day, which I take in the morning, and it gets me through the day ok; I slow down a bit during the afternoon, but usually feel fine again in the evening (go figure).

The Bup half-life (according to Wikpedia) is 20 - 73 hours (mean avg 37 hours). But we're all different. Maybe it would be easier to get down to one dose per day before you go any lower. What does your doc say?

-- JI


He and other docs I've had during last 8 yrs all think bupe/sub is to be taken in one daily dose..only then do you sort of really know how many mgs you need.
Like I said for me it's even easier to do 3 x 0,5mg daily (no withdrawals whatsoever), than 2 x 1mg

(withdrawal sympthoms every night!)..which confirms this theory of sort of cheating ourselves if taking more than 2 doses per day.. To me it's not a fact of not rewarding the brain that one time, but pure physical signs of missing a dose and I don't want to take a rescue dose bcs it feels like one step back..
If anyone can help a little about this particular bump they've had I'd appreciate it..


Hi fuser,
Welcome to the forum! You seem to be in a very similar place to where I was when I joined about a month ago. I also used subs for years, and tapered myself down from 12 mgs to 2mgs (that is where it started getting scary for me, so I searched and found this site for support). I always split my subs into 3 doses before my taper and all the way down to 1mg. I would cut it evenly, and take 1 dose about an hour after waking up, 1 about noonish, and 1 about 4pmish. That worked for me and I had some wds, but not sever at all. Every time I dropped, I would stay at the lower dose for 3 weeks, and really had no physical problems to speak of, most of it was a mental challenge, i.e getting over the fear of not being able to function normally. So, in the last month I have dropped from 2mgs to 1mg, then to .5mgs where I have been for a couple weeks now I guess (stopped counting days!). When I dropped to .5mgs, I started dosing only 2 Xs daily, which was a big step for me, but now I feel really comfortable with that. I try to dose about 12 hours apart to just keep my body as even as possible. I'm contemplating another drop this weekend. My original plan was to try and jump June 1, but I found adjusting to .5mgs has been a little more tricky than the other drops. Not really too bad, but some sleep and mood issues. I have found the connections made on this forum just invaluable, and I'm sure you will as well! I hope the above was helpful for you, but we are all different, and you need to find what works best for you. I have 8mg strips, not pills, so not sure how you split that. Have you checked out the liquid tapering thread? Good luck and keep posting!
rca


Top
 Profile  
 
PostPosted: Sun Jun 08, 2014 3:58 pm 
Offline
Power Poster
Power Poster

Joined: Wed Jun 04, 2014 7:09 am
Posts: 71
Hi it's been a couple of days since I posted first..I gotta say as the weather warmed and the summer came in my country it's become much easier to taper..I took rca's advice and went down to 1,5 (with still 3 doses a day)..with no wd at all it felt really good

The way things are atm I feel the tapering has been great..and can easily go to 1mg in a week time (max 2 weeks).

The problem will be when I cut down from 3 to 2 doses a day..If somebody can post some info and expirience about their own struggle with this particular step which i feel is the crucial part of the whole taper method


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group